Facebook icon.Twitter icon.RSS Feed.

Overdosing

You are here

It can happen fast, the person passing out before they even get the works out of their arm, or it can happen slow, 15-20 minutes after they’ve had their hit. It can even happen when they’ve seemingly crashed out on the couch or in bed, sometime during the night. In fact, the usual time for an OD to happen is 3 hours after the drugs have been taken! It can depend on the amount and types of drugs taken and the way they were taken. Just because you might not inject does not mean you can’t OD on something else.
 

Signs to watch out for:

  • Have they gone blue/grey in the face (look at the lips)?
  • Have they seized up or have they gone totally limp?
  • Are they making weird snoring/gurgling noises?
  • Have their eyes rolled back in their head so you can hardly see their iris?
  • Are they unresponsive?

Call Emergency Medical Services QUICKLY (911 if it is in your region)
 

What to do while you wait:

  • Check for breathing (put your ear to their mouth and feel for breath, watch their chest rise and fall)
  • Listen for heart beat
  • Pinch their earlobe, do they respond?
  • If they have stopped breathing completely you’re going to have to act extremely fast. Either way, they’re going to need your help.
  • If a person has stopped breathing you have less than 5 minutes to start the breathing again before brain damage or death follows. If they are struggling to breathe on their own, a few minutes breath from you can be just what they need to come round again. Know-how of mouth to mouth is the opiate users best friend!
     

For more information on overdosing and what to do try these links:
Rescue breathing
Sunshine Coast Health Centre
Overdose printable wallet card

Tags: 

Upcoming

Contact Form

Please provide your full name.
Please provide an email address we can use to reach you
What is your question regarding?
Please type your message above